Recently, informed my GP how tired I've been feeling as of late. He ran the usual bloodwork and checked tsh, CBC etc. I have Hasimotos but tsh usually runs high normal, but not high enough to treat yet and the rest was in normal ranges. Maybe not optimal, for example, my iron could've been a bit higher. So, he gave me some samples of Nuvigil (Armodafanil), from which I understand is in the same class as Risperdal. He wants me to come back and get bloodwork done, which I figure is to check lft's and I alsoI have a fatty liver. I'm not so sure I want to take anything that may hurt my liver. Plus the fact, I take Citalpram for anxiety and they interact with each other and when I brought that up, he just shrugged it off. I guess what I had hoped for was that maybe he could pinpoint a deficiency or something that would cause tiredness and not necessarily give me meds that would treat the symptom and not the cause. Though after thinking about it, it might be nice to take something that may give me a little pep and hopefully decrease the brain fog I have too. Any advice would be appreciated! Has anyone ever taken this drug and is it hard on the liver or am I worrying for nothing?

6 Replies

  • Hi,

    Not sure about the first drug but I do know that Citalopram makes you ridiculously tired and lethargic not having energy to get motivated to do anything!!!! have you thought it could just be that and if you stop taking it may feel a whole lot better. Hope you get to the bottom of it.

  • I know it's difficult, but I guess having the bloods done is the first step he can take to properly finding the cause, if the discussion and initial symptoms/examination were not enough. I don't know about the drug, but maybe you can phone the British Liver Trust for advice [link at top of this page]. Most people on here are just ordinary posters, not official advisors. My partner takes Citalopram, and it does make him lethargic, but I doubt if suddenly stopping that is a good idea.

    I'd ask more about the new drug, and wait for the bloods.

    Take care, I hop you get sorted.

  • If you have Hashimoto's then your doctor should be treating you with thyroxine, especially if your TSH is high. That is why you're tired.


  • I didn't even think about the citalpram causing the fatigue. Although, I think I was somewhat tired before then, but I was also in the process of getting surgery to remove a parathyroid adenoma, which also causes fatigue. It's seems funny that I sleep a little better at night since surgery, but I'm still sleepy most of the day. The citalpram is definitely worth checking into, I never wanted to be on Citalpram for long anyway, but my father passed away in Nov. and I knew I would need it awhile longer.

    KLR22, my thyroid is not too high, it did get a little over 5.0 once and I think that was the end of normal range, but not enough they wanted to treat yet. They had taken into consideration that my parathyroid was depleting my bones of calcium and they said they'd prefer to wait til it gets to 7 or 8 and they'll give me thyroid meds. then, because it too depletes the bones and given my age they were reluctant to start me on it. When they retest my blood again that I'd like to get it done in the morning before breakfast to see what the difference is, if any, I've heard its higher in the morning and most of my checks were mid afternoon. How high was your tsh before they started treating you? Thanks!

  • Hello, I'm so tired that this comment is 3 months late! (terrible joke) Have you gotten any help? You ask about the Nuvigil and I didn't really see any comments on it...I have taken it for a few years and cannot function without it. However, lately I am still very tired and taking energy shots (about 3 a day) with it to keep going. My sleep doctor recently (last week) switched me from that to adderall and I am even sleepier. He has warned me not to take an energry shots with this because it can mess with your heart, but all I do is sleep...anyway, I do not know of the Nuvigil causing any liver damage to me-I just have a fatty liver...but it does help me a lot. I found your post in looking for others close to me and you were 77 miles away. I am near Princeton, IN. It's good to see someone close to me on here!

    Have a good day,


  • Hi Teresa,

    It was great to hear from you and glad to know that your not that far away. Actually, (lol) I've still haven't tried that Nuvigil yet. My Urologist started me on Vesicare for my overactive bladder and I think I finally adjusted to it, because it was giving me headaches for about the first 2 or 3 weeks and I didn't want to throw another med. into the mix. Do you have a sleep issue, I noticed you mention a sleep Dr.? I've had a sleep study done and they said it was pretty good and that the only thing was that my legs would wake me up a few times a night. My vitamin D levels were pretty low too and don't know if that could have anything to do with the sleepiness or not. What are the energy shots you mention? Also, one more question, hope you don't mind, did the Nuvigil effect your blood pressure. I think, I remember that on another thread that someone mentioned that they had to quit taking it because their blood pressure went up. The reason I ask is that my blood pressure has been fluctuating and it seems to be running a little high normal at the moment. Anyway, it was real good to hear from you and I hope that you get your tiredness issues resolved! Wishing you the best!


You may also like...